Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 28, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 8, 2017, 3:46 PM EDT. It took effect at Apr 9, 2017, 8:00 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2017, 3:46 PM EDT (19:46 UTC)
- In effect from
- Apr 9, 2017, 8:00 AM EDT
- Expired
- Apr 10, 2017, 10:00 PM EDT
- In force
- 38 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
335 WHUS73 KIWX 081946 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 346 PM EDT SAT APR 8 2017 LMZ043-046-090400- /O.NEW.KIWX.SC.Y.0028.170409T1200Z-170411T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 346 PM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 10 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 10 PM EDT MONDAY. * WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS AT TIMES. * WAVES: 1 TO 3 FEET...BUILDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
182 WHUS73 KIWX 090124 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 924 PM EDT SAT APR 8 2017 LMZ043-046-090900- /O.CON.KIWX.SC.Y.0028.170409T1200Z-170411T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 924 PM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 PM EDT MONDAY. * WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS AT TIMES. * WAVES: 1 TO 3 FEET...BUILDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
091 WHUS73 KIWX 090740 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 340 AM EDT SUN APR 9 2017 LMZ043-046-091545- /O.CON.KIWX.SC.Y.0028.170409T1200Z-170411T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 340 AM EDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT MONDAY... * WINDS: SOUTH 15 TO 20 KNOTS WITH FREQUENT GUSTS NEAR 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
738 WHUS73 KIWX 091454 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1054 AM EDT SUN APR 9 2017 LMZ043-046-092300- /O.CON.KIWX.SC.Y.0028.000000T0000Z-170411T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1054 AM EDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY. * WINDS: SOUTH 15 TO 20 KNOTS WITH FREQUENT GUSTS NEAR 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
051 WHUS73 KIWX 091943 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 343 PM EDT SUN APR 9 2017 LMZ043-046-100345- /O.CON.KIWX.SC.Y.0028.000000T0000Z-170411T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 343 PM EDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY. * WINDS: SOUTH 15 TO 20 KNOTS WITH FREQUENT GUSTS NEAR 25 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
945 WHUS73 KIWX 100153 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 953 PM EDT SUN APR 9 2017 LMZ043-046-101000- /O.CON.KIWX.SC.Y.0028.000000T0000Z-170411T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 953 PM EDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH FREQUENT GUSTS NEAR 30 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
993 WHUS73 KIWX 100754 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 AM EDT MON APR 10 2017 LMZ043-046-101600- /O.CON.KIWX.SC.Y.0028.000000T0000Z-170411T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 AM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS...WITH OCCASIONAL GUSTS UP TO 30 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
872 WHUS73 KIWX 101445 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 AM EDT MON APR 10 2017 LMZ043-046-102245- /O.CON.KIWX.SC.Y.0028.000000T0000Z-170411T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 AM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH GUSTS UP TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
546 WHUS73 KIWX 101932 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 332 PM EDT MON APR 10 2017 LMZ043-046-110200- /O.CON.KIWX.SC.Y.0028.000000T0000Z-170411T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 332 PM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH GUSTS UP TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 3:45 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 8, 3:45 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Northern Indiana
345 PM EDT Sat Apr 8 2017
.SYNOPSIS...
Issued at 345 PM EDT Sat Apr 8 2017
Dry weather will continue through Sunday. Lows tonight will be in
the mid to upper 40s with highs on Sunday in the low to mid 70s.
There is a chance for thunderstorms late Monday. A few of these
storms may produce damaging winds but the risk is low.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 345 PM EDT Sat Apr 8 2017
Tranquil weather will persist through the weekend given large
mid/upper level ridge folding over the region. Ridge axis does pass
to our east tonight though. This will cause increasing southwesterly
flow and warm/moist air advection at the surface and aloft. Net
result on sensible weather will be an increase in cloud cover and
breezy conditions tomorrow. Process will actually begin late tonight
and this, coupled with afternoon temps surging into the 60s today,
will lead to a much milder night. Expect lows generally in the mid
to upper 40s per latest concensus blends.
Thermal profiles continue to climb into tomorrow. 850mb temps rise
to roughly 9C and should have a decent shot at mixing that high.
Both NAM and GFS are overestimating surface dewpoints upstream,
suggesting IL/MO/IA should have dewpoints well into the 50s where
latest obs have struggled to get out of 40s (even some upper 30s
in IL still). 12Z GFS is particularly bad. This has implications
on cloud/temp forecast Sunday and severe chances Monday.
Mid/upper clouds will increase a bit tomorrow and there will
probably be some diurnal cu (although current upstream satellite
even calls that into question) but have lowered sky cover some and
pushed highs slightly higher. Only negative to drier/more mixed
conditions is that winds may gust up to 35 mph at times Sunday
afternoon. Otherwise, a picture-perfect day with highs in the low-
mid 70s.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 345 PM EDT Sat Apr 8 2017
Severe weather chances on Monday remain the primary concern. 12Z
models continued to trend a little further S/SE with parent midlevel
height falls, allowing for better midlevel lapse rates and strong,
unidirectional wind/shear profiles. However, previously mentioned
surface dewpoint issues call into question already fairly meager
model surface-based instability values. 12Z NAM has surface
dewpoints over 60F late Monday, highly unlikely based on upstream
obs and lack of significant green-up/evapotranspiration locally. Mid
50s might even be a stretch and modified soundings show very little
instability. LLJ is decent (around 35 kts at 850mb) and this may be
able to support enough moisture advection to sustain deep convection
but still on the skeptical side. Also of concern is lingering 800mb
subsidence inversion and late arrival of sufficient QG ascent and
cooling aloft. Will certainly continue to keep an eye on it though.
If severe weather does occur, the best chances would be in our NW
third around 22-02Z. Damaging straight-line winds by far the biggest
threat, though small hail may be possible if strong enough updraft
manages to develop.
Rest of the long term fairly quiet. Cooler temps but still near 60F
for afternoon highs. Carrying low chance PoPs Thursday and again
next weekend but confidence remains low. Still plenty of time for
adjustment to details given waves in question are still well out
over the Pacific.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 143 PM EDT Sat Apr 8 2017
VFR conditions will continue as mid/upper level ridge folds over
the region and dry conditions aloft remain. Marginal LLWS
develops overnight with 40-45 kt LLJ. Models suggest some high
MVFR ceilings possible Sunday morning but appear to be overdoing
low level moisture advection. Will hold with VFR for now.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 8 AM Sunday to 10 PM EDT Monday for
LMZ043-046.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...AGD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 8, 5:19 AM EDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 519 AM EDT Sat Apr 8 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 519 AM EDT Sat Apr 8 2017 /419 AM CDT Sat Apr 8 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Flooding is expected along some rivers in the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is slight risk of severe thunderstorms Monday afternoon and evening. Flooding is expected along some rivers in the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday afternoon and evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-090930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 519 AM EDT Sat Apr 8 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No Hazardous Weather is Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions hazardous to small craft may develop on Sunday and continue Sunday night. There is a slight risk of severe thunderstorms Monday afternoon and evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.